Prescription Opioid Use Effecting Blood Pressure???
I was wondering if anyone knew what opoids do to your blood pressure. My last two visits with my pain management Dr. showed that my blood pressure was quite high. Granted I was in a lot of pain at the time and I know that elevates it but seeing it twice in a row was rather alarming to me. I'm 5'11", 165lbs, 30yrs old, non-smoker, etc. I was also sick with some stomach bug, both times, and had been vomiting.
I'm thinking strongly about switching to Suboxone for what I have recently learned will be a lifetime of pain from an old spine and shoulder injury. After five years of being on every opoid there is, I can't keep living on these pain meds for the rest of my life. I appreciate any information you all may have, thank you for your time.
I'd have it checked into further. Your at a normal weight for your height, and your young. Also, have it checked again when the pain is at a more tolerable level. Pain does increase it, and can do so quite dramatically. If your readings are better with less pain, I'd say that was the culprit. Opiates tend to make blood pressure lower, unless your going through withdrawal. Have you thought about tapering off the opiates, and stopping for a while? Extended use causes your body to become dependant on the drug, and you need more and more of the drug to get relief. This is called tolerance. Then, your body actually causes the pain to get the drug. Stopping them for a while will tell you what your true pain level is. You will hurt more at first, until your body adjusts to not having the opiates. Many people find that their pain goes away, or can be managed with OTC medicines, heat, ice, massage, etc. I would think about this before trying the Sub, or Methadone. They are also opiates, and from what I've read here, are a killer to withdraw from. Good luck to you.
Does high blood pressure run in your family? My father has high blood pressure and cholestro despite being an exercise-addict, healthy weight and not particularly old. I'll probably be the same. Some people are just unlucky.
I'm not 100% on this, but if you want to take co-codamol having high blood pressure is not listed as being contraindictive...so coedine being an opiate obviously isn't an issue there. To then apply that to all opiates might be a bit dangerous but based on that my assumption would be that opiates do not higher your blood pressure.
I am 58 and have had the same problem for the better part of a decade: my BP goes up instead of down with almost all opioids/narcotics. More recently it has been suggested to me that a small number of people have or develop a type of allergic reaction to these meds rather than building up a tolerance. We (ie, my physicians) continue to look into it, but for practical purposes they have simply put me on tranquilizers. I know this is an old post, so I hope you have found some resolution to your problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.